Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Pregnant , need Medical termination of pregnancy by pills

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
Hi.. This is regarding my girl friend..
Age: 23

This is my follow up regarding to my first consultation..

My girl friend is pregnant. I have confirmed that by doing a required Medical Test.
My next question is what has to be done to avoid the pregnancy.

Date of Pregnancy: Aug 3rd

a) Regular Vomiting.
b) Burning sensation in the Stomach.
c) Slight giddiness.
d) Mild body pain and head ache.

I already consulted one of the Doctors on WWW.WWWW.WW
According to his suggestion, I confirmed about the pregnancy by doing the required Medical test.
Now, I would like to know what as to done to avoid the pregnancy using the Medication.
I wanted to take my girl friend to the Doctor for the consultation. But, my GF feels a bit insecure to approach the Doctor.
Hence, I would like to know what has to be done to avoid this.
I would like to know the name of the exact Medicine which is required in this case.
I would really appreciate any help in this case.

Please let me know if you need any further information.

Waiting for your reply..

Thank you,
Posted Wed, 18 Apr 2012 in Pregnancy
Answered by Dr. Rakhi Tayal 16 minutes later
Thanks for posting your query.

methotrexate,misoprostol and mifepristone) is effective if pregnancy is less than seven weeks. Get an ultrasound done to confirm the period of gestation. If it is less than 7 weeks ( looks like more than 8 weeks in your case) then MTP by medical methods can be done.

For this purpose, you need to get an examination done and the drugs prescribed from your gynecologist. You will be asked to come to the clinic and then oral mifepristone tablet will be given to you. If your blood group is Rhesus-negative you will have an Anti-D injection.

Then you will be asked to come back from home after 6 hours or 2 days later. At this visit, misoprostol tablets are placed in the vagina. The misoprostol tablets will cause you to have cramps and bleed heavily. This usually starts about 2 hours after using the misoprostol and the process of abortion is completed within 4 or 5 hours after taking the misoprostol.

After abortion, you will have to take a repeat ultrasound to check the status of pregnancy. If there are any retained products of conception then you may need a D+C (dilatation and curettage).

It is best to use these kits(MTP) under the expert guidance of a gynaecologist as such kits are often associated with complications like excessive bleeding and incomplete abortion. You will have to search a gynaecologist near your place for guidance.

Hope this answers your query.I will be glad to answer the follow up queries that you have.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor